Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jun 24, 2016, 5:05 AM PDT. It took effect at Jun 24, 2016, 10:00 AM PDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2016, 5:05 AM PDT (12:05 UTC)
- In effect from
- Jun 24, 2016, 10:00 AM PDT
- Expired
- Jun 25, 2016, 8:50 AM PDT
- In force
- 23 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
955 WWUS86 KHNX 241205 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 505 AM PDT FRI JUN 24 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE KERN COUNTY MOUNTAINS... .STRONG NORTHWEST WINDS COMBINED WITH A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF THE DISTRICT...ESPECIALLY THE KERN COUNTY MOUNTAINS THROUGH FRIDAY EVENING. CAZ295-242015- /O.NEW.KHNX.FW.W.0001.160624T1700Z-160625T0500Z/ KERN COUNTY MOUNTAINS- 505 AM PDT FRI JUN 24 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 295. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 6-12 PERCENT DURING THE AFTERNOON AND EVENING HOURS...WITH LITTLE RECOVERY AT NIGHT IN WIND PRONE AREAS. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... WHICH COULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MV
4 follow-up statements
302 WWUS86 KHNX 242010 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 110 PM PDT FRI JUN 24 2016 CAZ295-250500- /O.CON.KHNX.FW.W.0001.000000T0000Z-160625T0500Z/ KERN COUNTY MOUNTAINS- 110 PM PDT FRI JUN 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...FIRE WEATHER ZONE 295. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 6-12 PERCENT THROUGH THE AFTERNOON AND EVENING HOURS. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD...WHICH COULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DS
470 WWUS86 KHNX 250500 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1000 PM PDT FRI JUN 24 2016 ...RED FLAG WARNING EXTENDED UNTIL 10 AM SATURDAY MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE KERN COUNTY MOUNTAINS... .STRONG NORTHWEST WINDS COMBINED WITH A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF THE DISTRICT...ESPECIALLY THE KERN COUNTY MOUNTAINS THROUGH SATURDAY MORNING. CAZ295-251300- /O.EXT.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/ KERN COUNTY MOUNTAINS- 1000 PM PDT FRI JUN 24 2016 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM SATURDAY MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...FIRE WEATHER ZONE 295. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 8-14 PERCENT THROUGH THE SATURDAY MORNING. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... WHICH COULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MOLINA
129 WWUS86 KHNX 251259 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 559 AM PDT SAT JUN 25 2016 CAZ295-251700- /O.CON.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/ KERN COUNTY MOUNTAINS- 559 AM PDT SAT JUN 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...FIRE WEATHER ZONE 295. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8-14 PERCENT THROUGH THE MORNING. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... WHICH COULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
359 WWUS86 KHNX 251550 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 850 AM PDT SAT JUN 25 2016 CAZ295-251700- /O.CAN.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/ KERN COUNTY MOUNTAINS- 850 AM PDT SAT JUN 25 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS. WINDS HAVE DIMINISHED CONSIDERABLY AND WILL BE LIGHTER AND TERRAIN DRIVEN TODAY. MINIMUM RELATIVE HUMIDITIES WILL GENERALLY BE IN THE LOW TO MID TEENS. HENCE, RED FLAG CONDITIONS ARE NO LONGER EXPECTED. $$ DURFEE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jun 24, 5:00 AM PDT, 5 minutes earlier.
Area forecast discussion, Jun 24, 5:00 AM PDT, 5 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 500 AM PDT FRI JUN 24 2016 .SYNOPSIS... A low pressure system moving across the Pacific Northwest will continue to produce breezy to locally windy conditions over our area through this evening, while also bringing slight relief from the recent extreme heat. Temperatures will return to much above normal by Sunday, and hot, dry weather will continue across central California through the middle of next week as high pressure strengthens over the region. && .DISCUSSION... The low pressure system moving through the Pacific Northwest has put a dent in our resident upper ridge and temperatures yesterday trended down a few to several degrees across most of our area. This incoming trough has also helped to strengthen onshore flow across the region and winds have been gusting to advisory levels through the Kern County mountains and desert areas. These winds are progged to continue through this evening and a Wind Advisory remains in effect through 10 pm tonight. These winds along with low humidities will combine to create highly elevated fire danger in the Kern County mountains today before the winds taper off this evening, thus prompting a Red Flag Warning for this area through 10 pm tonight. The Erskine Fire is currently causing significant destruction there. High temperatures will be at or just a degree or so above normal today as the trough continues its inland track to our north, then by Saturday models agree the ridge will begin to rebuild rather strongly behind the departing trough. This will cause another upward trend in temperatures through the middle of next week, with highs returning to around 6-12 degrees above climo. Models continue to suggest a more south/southeast flow developing around the center of the high pressure area could drag some mid level moisture into our region by the middle of next week. NAEFS progs indicate some probability of precipitation for at least the Sierra zones during the latter part of next week. The moisture would at least provide some cloud cover during the period and help to high temperatures down a few degrees. && .AVIATION... VFR conditions will prevail throughout the Central California interior during the next 24 hours. && .AIR QUALITY ISSUES... On Friday June 24 2016... Unhealthy for sensitive groups in Kern County and Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Red Flag Warning from 10 AM this morning to 10 PM PDT this evening CAZ295. Wind Advisory until 10 PM PDT this evening CAZ095-098-099. && public...JEB avn/fw...MV synopsis...JEB weather.gov/hanford
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.